Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 6, NWS Memphis, TN

November 9, 201616 counties in Tennessee

NWS Memphis, TN issued this frost advisory at Nov 9, 2016, 3:12 PM CST for 16 counties in Tennessee. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 3:12 PM CST (21:12 UTC)
In effect from
Nov 10, 2016, 2:00 AM CST
Expired
Nov 10, 2016, 8:00 AM CST
In force
6 hr
Issued by
NWS Memphis, TN

Counties Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS74 KMEG 092112
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CST WED NOV 9 2016

...FROST LIKELY ACROSS MUCH OF WEST TENNESSEE...

.COOL HIGH PRESSURE WILL SETTLE OVER THE REGION. CLEAR SKIES AND
LIGHT WINDS WILL LEAD TO EXCELLENT COOLING CONDITIONS.
TEMPERATURES WILL DROP INTO THE MID 30S ACROSS MUCH OF WEST
TENNESSEE WITH AREAS OF FROST DEVELOPING LATE TONIGHT.

TNZ002>004-020>022-050>055-089>092-100515-
/O.NEW.KMEG.FR.Y.0006.161110T0800Z-161110T1400Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
312 PM CST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. 

* TEMPERATURE/FROST COVERAGE...LOWS WILL DROP INTO THE MID 30S
  ALLOWING FOR AREAS OF FROST TO DEVELOP. 

* TIMING...2 AM CST TO 8 AM CST THURSDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SJM
2 follow-up statements
307 
WWUS74 KMEG 100446
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1046 PM CST WED NOV 9 2016

...FROST LIKELY ACROSS MUCH OF WEST TENNESSEE...

.COOL HIGH PRESSURE WILL SETTLE OVER THE REGION. CLEAR SKIES AND
LIGHT WINDS WILL LEAD TO EXCELLENT COOLING CONDITIONS.
TEMPERATURES WILL DROP INTO THE MID 30S ACROSS MUCH OF WEST
TENNESSEE WITH AREAS OF FROST DEVELOPING LATE TONIGHT.

TNZ002>004-020>022-050>055-089>092-101400-
/O.CON.KMEG.FR.Y.0006.161110T0800Z-161110T1400Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
1046 PM CST WED NOV 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
THURSDAY...

* TEMPERATURE/FROST COVERAGE...LOWS WILL DROP INTO THE MID 30S 
  ALLOWING FOR AREAS OF FROST TO DEVELOP. 

* TIMING...2 AM CST TO 8 AM CST THURSDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
907 
WWUS74 KMEG 101412
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CST THU NOV 10 2016

...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.TEMPERATURES HAVE ROSE INTO THE UPPER 30S AND LOWER
40S...THEREFORE FROST NO LONGER POSES A THREAT TO SENSITIVE
VEGETATION.

TNZ002>004-020>022-050>055-089>092-101515-
/O.EXP.KMEG.FR.Y.0006.000000T0000Z-161110T1400Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-
MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...
JACKSON...HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...
SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
812 AM CST THU NOV 10 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE ROSE INTO THE UPPER 30S AND LOWER
40S...THEREFORE FROST NO LONGER POSES A THREAT TO SENSITIVE
VEGETATION.

$$

AC3

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 3:00 PM CST, 12 minutes earlier.

Area forecast discussion, Nov 9, 3:00 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
300 PM CST Wed Nov 9 2016

.DISCUSSION...

Currently...High pressure is settling over the region. A beautiful
day is wrapping up with temps in the 60s and a northeast breeze at
10 to 15 mph.

Tonight...High pressure will be centered over the Mid-South by 12z
Thursday. Clear skies and light winds will lead to excellent
radiational cooling. Temps will drop into the mid 30s to lower
40s with coolest readings across West Tennessee toward the
Tennessee River Valley. Will issue a frost advisory for most of
West Tennessee except across the counties along the Mississippi
River.

High pressure remains over the Mid-South with light winds through
the end of the week. Temps warm each day...climbing to around 70
by Friday with plenty of sunshine. A dry cold front will move
through Friday night turning winds back to the north. Saturday
will be cooler with highs in the upper 50s to lower 60s. More
frost is possible Saturday night over the northern half of the
Mid-South. High pressure will prevail over the region Sunday into
Monday and temps begin to warm up again. A progressive mid level
trough and weak cold front will move through Monday night. 12z GFS
and ECMWF starting indicate some light precip with this system.
Will leave dry for now but bears watching. Either way certainly
not a major rain maker.

Upper level ridging builds through Wednesday with mild temperatures
and dry weather. 12z models are stating to show some major changes
toward the end of next week with a more potent frontal passage
possible in the Thursday-Friday time frame followed by much cooler
air.

SJM

&&

.AVIATION...

/18z TAFs/

VFR conds over next 24 hours. Northerly winds 10 to 12 kts with
occasional gusts to 15kts...diminishing to less than 5 kts after
sundown.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...Frost Advisory from 2 AM to 8 AM CST Thursday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Madison-McNairy-Obion-
     Weakley.

&&
Hazardous weather outlook, Nov 9, 4:26 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
426 AM CST WED NOV 9 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101230-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
426 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST MAY DEVELOP ACROSS PORTIONS OF WEST TENNESSEE
TONIGHT AS LOW TEMPERATURES DROP INTO THE MID 30S. A FROST
ADVISORY MAY BECOME NECESSARY.

BURN BANS REMAIN IN PLACE FOR NORTH MISSISSIPPI AND CROSS COUNTY
ARKANSAS...WITH BURN RESTRICTIONS IN PLACE FOR WEST TENNESSEE.
PLEASE REFER TO THE LATEST FIRE WEATHER NOTIFICATION STATEMENT AND
FIRE WEATHER FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

BURN BANS WILL REMAIN IN PLACE FOR NORTH MISSISSIPPI AND CROSS
COUNTY ARKANSAS UNTIL FURTHER NOTICE. BURN RESTRICTIONS WILL ALSO
REMAIN IN PLACE FOR WEST TENNESSEE. PLEASE REFER TO THE LATEST
FIRE WEATHER NOTIFICATION STATEMENT AND FIRE WEATHER FORECASTS FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Frost Advisories in Tennessee, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.